I am writing for my dad, a very special 57 year old who was diagnosed with stage 4 metastatic prostate cancer 18 months ago. It had spread into his bones and lymphnodes.
He has since had abiraterone, one course of chemo (stampede), radiotherapy to enforce it and tried his last treatment enzalutamide - nothing has stopped his aggressive cancer although he did respond well to chemo. After a few months his psa started to rise and has continued to do so.
In October he began taking enzalutamide but at the end of october began feeling excruciating back and leg pain. He and doctors all put it down to sciatic pain. He suffered for nearly two months and didnt sleep for months. The MRI showed some wear and tear on his sacrum on his lower back so our oncologist suggested doing 5 days of radio on that area to see if it would take the pain away. This was the start of December.
Since then, he has suffered extreme pain in his stomach, lower abdominal area and even down between his legs. The pain is extreme a few days then subsides for a day...it moves from abdominal to side to back. My dad describes it as a nipple which he can feel when its on his side. No doctor has been able to tell us what this is. He sometimes wakes pain free and as soon as he moves the pain begins. He has no appetite because of the pain and has lost all colour to his face.
He is taking slow release oxynorm and has had nurses on call to inject him with a stronger dose. Our gp has continued to increase his dosage however we feel there is something else going on causing this pain. He is always in bed sleeping and in pain. This is not my dad, he worked throughout chemo!!! The pain is too much.
After 6 weeks of this- my mum and I last week lost our patience and demanded a ct scan be done to investigate his pain.
On thursday we were told the tissue around his rectum is thicker and there are speckles around this area- which may be due to the radiotherapy or may be cancerous. Also, my dads psa has continued to rise which means the current treatment is not working.
There is no sign of infection. Nothing that can explain this pain.
Our oncologist believes or thinks it is due to the cancer. He can't explain why my dad has these pains apart from the fact it must be cancer and his lymphnodes are growing. He has said chemo is our next and final option. There is nothing else out there to stop his aggressive cancer but to make my dad as comfortable as possible if chemo does not work. He may need to go into a hospice to control his pain before starting chemo. Chemo is scheduled to start in 10 days.
As you can imagine we are all so upset and worried and scared. Our dad is so important to us, his children and grandchildren. Seeing him in pain is hurting him and us all so much. We are trying to do all we can to understand if what he is feeling is really due to his cancer or something else? Is there really nothing else? Why is nothing working?
We need as much help as possible....our dad is our world and we need him here with us. We
Please help us.